Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 2, NWS Key West, FL

January 4, 2015

NWS Key West, FL issued this small craft advisory at Jan 4, 2015, 5:24 AM EST. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Jan 4, 2015, 5:24 AM EST (10:24 UTC)
Expired
Jan 25, 2015, 4:00 AM EST
In force
21 days
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WHUS72 KKEY 041024
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
524 AM EST SUN JAN 4 2015

GMZ052>055-072>075-041600-
/O.EXP.KKEY.SC.Y.0001.000000T0000Z-150104T1000Z/
/O.NEW.KKEY.SC.Y.0002.150104T1024Z-150104T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
524 AM EST SUN JAN 4 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS.

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL THIS MORNING ACROSS THE FLORIDA STRAITS. SEAS
  AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ042>044-041130-
/O.EXP.KKEY.SC.Y.0001.000000T0000Z-150104T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
524 AM EST SUN JAN 4 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE TO THROUGH THE DAY TO 10 TO 15 KNOTS
ALONG HAWK CHANNEL.

$$
5 follow-up statements
155 
WHUS72 KKEY 041527
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1027 AM EST SUN JAN 4 2015

GMZ052>055-072>075-041630-
/O.CAN.KKEY.SC.Y.0002.000000T0000Z-150104T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1027 AM EST SUN JAN 4 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE FLORIDA STRAITS. 

WINDS WILL CONTINUE TO DIMINISH ACROSS THESE WATERS THIS AFTERNOON.

$$
522 
WHUS72 KKEY 240941
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
441 AM EST SAT JAN 24 2015

GMZ031>035-042>044-052>055-072>075-241600-
/O.NEW.KKEY.SC.Y.0002.150124T0941Z-150125T0400Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
441 AM EST SAT JAN 24 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL OF THE FLORIDA KEYS COASTAL WATERS.

* WINDS AND WAVES...A COLD FRONT WILL CROSS THE FLORIDA KEYS AND
  SURROUNDING COASTAL WATERS AROUND NOON TODAY. IN THE WAKE OF THIS
  FRONT...NORTHWESTERLY WINDS WILL BRIEFLY INCREASE TO NEAR 25 KNOTS
  OVER THE COASTAL WATERS...THEN WILL REMAIN SUSTAINED NEAR 20 KNOTS
  INTO THIS EVENING. SEAS IN THE SOUTHEASTERN GULF OF MEXICO...AND
  THE STRAITS OF FLORIDA WILL BUILD UP TO 7 FEET AND THEN REMAIN
  ELEVATED THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
954 
WHUS72 KKEY 241530
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 AM EST SAT JAN 24 2015

GMZ031>035-042>044-052>055-072>075-242130-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-150125T0400Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 AM EST SAT JAN 24 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHWESTERLY WINDS WILL INCREASE TO NEAR 20
  KNOTS ACROSS THE FLORIDA KEYS COASTAL WATERS. AREAS OF FLORIDA BAY
  AND THE SOUTHEASTERN GULF OF MEXICO WILL BRIEFLY INCREASE TO 25
  KNOTS LATER THIS AFTERNOON. SEAS IN THE SOUTHEASTERN GULF OF
  MEXICO...AND THE STRAITS OF FLORIDA WILL BUILD TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
075 
WHUS72 KKEY 242041
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
341 PM EST SAT JAN 24 2015

GMZ031>035-042>044-052>055-072>075-250400-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-150125T0400Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
341 PM EST SAT JAN 24 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS AND GUSTY
  ACROSS THE FLORIDA KEYS COASTAL WATERS WILL CONTINUE OVERNIGHT.
  THESE WINDS WILL BEGIN TO RELAX AFTER MIDNIGHT. SEAS IN THE
  SOUTHEASTERN GULF OF MEXICO...AND THE STRAITS OF FLORIDA WILL BUILD
  TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
959 
WHUS72 KKEY 250342
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1042 PM EST SAT JAN 24 2015

GMZ031>035-042>044-052>055-072>075-250900-
/O.EXT.KKEY.SC.Y.0002.000000T0000Z-150125T0900Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1042 PM EST SAT JAN 24 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS ACROSS
  THE FLORIDA KEYS COASTAL WATERS WILL CONTINUE OVERNIGHT. THESE
  WINDS WILL BEGIN TO RELAX AFTER MIDNIGHT. SEAS IN THE SOUTHEASTERN
  GULF OF MEXICO...AND THE STRAITS OF FLORIDA WILL BUILD TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 4:15 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 4, 4:15 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
415 AM EST SUN JAN 4 2015

.DISCUSSION...
CURRENTLY - A DEEPENING LOW IS RACING NORTHEASTWARD THROUGH THE GREAT
LAKES...AND TRAILS A TROUGH INTO THE SOUTHEASTERN UNITED STATES.
MEANWHILE...THE ATLANTIC RIDGE IS SHIFTING EASTWARD AND
SOUTHEASTWARD FURTHER INTO THE ATLANTIC. THE LOCAL PRESSURE GRADIENT
REMAINS FAIRLY TIGHT THIS HOUR...AND BREEZY EAST TO SOUTHEAST WINDS
CONTINUE ACROSS THE KEYS. THIS WARM FLOW IS KEEPING TEMPERATURES IN
THE MID TO UPPER 70S...WITH DEW POINTS IN THE LOWER 70S. DESPITE THE
FAST WARM AND MOIST FLOW...DRIER AIR ABOVE THE SURFACE LAYERS...AND
NO GOOD UPSTREAM SOURCE OF CLOUD LINES HAVE KEPT THE KEYS LARGELY
RAIN FREE.

FORECAST - WINDS WILL DROP OFF SIGNIFICANTLY TODAY AS THE TAIL END OF
THE ATLANTIC HIGH SLIPS FURTHER SOUTHEASTWARD INTO THE BAHAMAS...AND
AWAY FROM OUR AREA...OPENING UP THE PRESSURE GRADIENT. EXPECT LIGHT
EASTERLY FLOW BY LATER THIS AFTERNOON. RAIN CHANCES WILL BE REMOVED
TODAY DUE TO THE SLACKENING FLOW...AND THE DRIER AIR ALOFT. WARMER
THAN NORMAL TEMPERATURES WILL REMAIN DUE TO THE ALREADY WARM AIR MASS
IN PLACE AND PARTLY CLOUDY TO MOSTLY SUNNY SKIES.

THE KEYS WILL REMAIN IN A LIGHT EASTERLY REGIME TONIGHT INTO TOMORROW
DUE TO THE LOWER PRESSURES IN THE WESTERN CARIBBEAN. RAIN CHANCES
WILL REMAIN SLIGHT AT BEST DUE TO A WEAK FLOW...DRIER AIR ALOFT...AND
LITTLE FORCING. TEMPERATURES WILL REMAIN ABOVE NORMAL.

THE PREVIOUSLY MENTIONED LOW WILL LIFT OUT OF NORTH AMERICA LATE
MONDAY...AND THE ASSOCIATED COLD FRONT WILL BE STRUNG OUT EAST-WEST
ACROSS CENTRAL FLORIDA AS A HIGH PRESSURE SYSTEM MOVES INTO THE
EASTERN UNITED STATES. THE HIGH WILL BRIDGE OVER THE FRONT LATE
MONDAY AND A SUBTLE WIND SURGE IS ANTICIPATED IN THE KEYS MONDAY
NIGHT...INTO EARLY TUESDAY. TEMPERATURES WILL SLIP A COUPLE
DEGREES...REMAINING ABOVE NORMAL...WHILE DEW POINTS WILL DROP TO NEAR
70 DEGREES.

A PROGRESSIVE SURFACE PATTERN IN PLACE WILL MEAN THAT BY
TUESDAY...THE PREVIOUSLY MENTIONED HIGH WILL ALREADY BE RACING
EASTWARD INTO THE ATLANTIC AND ANOTHER LOW WILL BE MOVING THROUGH THE
MID ATLANTIC COAST. WINDS WILL SETTLE BACK TO A LIGHT NORTHEAST TO
EAST FLOW FROM LATE TUESDAY INTO WEDNESDAY. RAIN CHANCES WILL AGAIN
REMAIN SLIM...WITH NO TREND IN TEMPERATURES.

YET ANOTHER...BUT MUCH STRONGER HIGH OF ARCTIC ORIGIN...WILL SWING
SOUTHEAST THEN EAST INTO THE EASTERN UNITED STATES. THIS HIGH IS
EXPECTED TO BLAST A COLD FRONT THROUGH THE KEYS AREA EARLY
THURSDAY...AND DELIVER THE FIRST SUBSTANTIAL COOL DOWN IN WEEKS.
WINDS ARE EXPECTED TO BACK NORTH AND BECOME WINDY WITH STRONG COLD
AIR ADVECTION FROM EARLY THURSDAY THROUGH THE DAY...KEEPING BREEZY
NORTHERLIES ACROSS THE KEYS. TEMPERATURES ARE CONSERVATIVELY EXPECTED
TO DROP INTO THE LOWER 60S...WITH HIGHS STRUGGLING TO REACH 70. DEW
POINTS WILL DROP INTO THE 50S. RAIN CHANCES WILL ONCE AGAIN REMAIN
SLIM DUE TO LACK OF DYNAMICS ALOFT...AND MORE OF A BRIDGING PATTERN
WITH THE FRONT. ALL SHOWER ACTIVITY WILL LIKELY BE NEAR AND AHEAD OF
THE FRONT...AND REMAIN ISOLATED IN NATURE. THEREAFTER...THE HIGH WILL
SETTLE SOUTHWARD AND EXPAND EASTWARD...AND WINDS WILL STEADILY VEER
NORTHEAST AND EAST OVER THE WEEKEND...MODERATING TEMPERATURES.

&&

.MARINE...
FRESH EAST TO SOUTHEAST BREEZES WILL BACK DOWN SIGNIFICANTLY TODAY AS
THE WESTERN TAIL OF AN ATLANTIC RIDGE SLIPS SOUTHEASTWARD INTO THE
BAHAMAS. AN ADVISORY WILL REMAIN IN EFFECT OVER THE FLORIDA
STRAITS THIS MORNING...WITH CAUTIONS ON MOST REMAINING WATERS. WINDS
ARE A BIT DECOUPLED OVER THE WESTERN GULF WATERS...AND NO CAUTIONS
ARE ADVERTISED FOR THOSE WATERS. WINDS WILL REMAIN LIGHT TO GENTLE
OUT OF THE EAST FROM LATE THIS AFTERNOON INTO MONDAY AFTERNOON...THEN
SUBTLY STRENGTHEN MONDAY NIGHT AS A HIGH PRESSURE SYSTEM BRIDGES
ACROSS A COLD FRONT STALLED IN CENTRAL FLORIDA. THIS HIGH WILL RACE
EASTWARD...AND EASTERLIES WILL AGAIN RELAX ON TUESDAY. THE KEYS AREA
IS IN FOR A SIGNIFICANT WIND SURGE AS A STRONG HIGH PRESSURE BUILDS
INTO THE EASTERN UNITED STATES WEDNESDAY NIGHT...BLASTING A COLD
FRONT DOWN THROUGH THE AREA. ADVISORIES ARE EXPECTED TO BE HOISTED
WEDNESDAY NIGHT OR EARLY THURSDAY.

&&

.AVIATION...
VFR WILL PREVAIL AT THE EYW AND MTH TERMINALS.
SOUTHEASTERLY SFC WINDS WILL GUST TO 20 KNOTS THROUGH
12Z...RESULTING IN MINIMAL 10 KNOT CROSSWIND VECTORS.
THEREAFTER...WINDS WILL DECREASE AND SLOWLY TURN TO THE EAST.

&&

.CLIMATE...
JANUARY 4TH...ON THIS PARTICULARLY COLD DATE IN
1918...THE HIGH TEMPERATURE ONLY REACHED 57F...AND THE LOW FELL TO
46F. THESE REPRESENT THE RECORD COLD HIGH AND RECORD LOW
TEMPERATURES FOR JANUARY 4TH...RECORDS WHICH REMAIN 97 YEARS LATER.
TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1872.

&&

&&

.PRELIM POINT TEMPS/POPS...
KEY WEST  82  73  80  72 /  - 10 10 10
MARATHON  83  73  82  72 /  - 10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS
     GMZ052>055-072>075.

&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....CLR

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 3, 5:56 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
556 AM EST SAT JAN 3 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-041100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
556 AM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
ATLANTIC DUE TO SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED ALL KEYS WATERS WEDNESDAY
NIGHT INTO THURSDAY NIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR SUNDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.